Alert archive / Massachusetts / Marine Weather Statements in 2007

Marine Weather Statement 29, NWS Boston/Norton, MA

November 8, 2007

NWS Boston/Norton, MA issued this marine weather statement at Nov 8, 2007, 4:37 PM EST. It took effect at Nov 10, 2007, 7:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2007, 4:37 PM EST (21:37 UTC)
In effect from
Nov 10, 2007, 7:00 AM EST
Expired
Nov 10, 2007, 8:00 PM EST
In force
13 hr
Issued by
NWS Boston/Norton, MA

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this marine weather statement went out at Nov 8, 4:04 PM EST, 33 minutes earlier.

Area forecast discussion, Nov 8, 4:04 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EST THU NOV 8 2007

.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND RECENTERS TO QUEBEC TONIGHT. LOW PRESSURE
REDEVELOPING ALONG THE MID ATLANTIC COAST FRIDAY IS LIKELY TO BRING
SPOTTY PRECIPITATION LATE FRIDAY INTO SATURDAY NIGHT...WHILE THE HEAVY
RAIN FROM A POTENT OCEAN STORM STAYS JUST OFFSHORE. THE EVENTUAL
TRACK OF THIS STORM STILL NEEDS TO BE MONITORED....ESPECIALLY FOR
MARINERS. HIGH PRESSURE WILL BRING DRIER WEATHER FOR SUNDAY AND
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
BASICALLY FAIR WX RADIATION WITH FREEZING TEMPS ENDING THE GROWING SEASON
AT ACK. GROWING SEASON MAY CONTINUE A WHILE LONGER FOR FREEZE WARNING
PURPOSES AT BID AND BOS...OTRW AG SEASON CONSIDERED CLOSED BASED ON THIS
MORNINGS TEMPS.

POCKETS OF THICK CI MAY CAUSE SOME LOCAL VARIABILITY IN TEMPS.
CU FIELDS SHOULD THIN OUT IN THE INTERIOR.

TODAY WAS A CHILLY DAY WITH MORE CLOUDINESS AND LESS MIXING THAN
ANTICIPATED IN OUR MORNING UPDATE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THAT SAID IN CLOSING THE NEAR TERM SECTION...WE OPTED TO KEEP TEMPS
ON THE COLDER SIDE OF AVBL GUIDANCE FRIDAY... VERY DIFFICULT TO SEE
HOW IT CAN WARM TO THE MODEL SFC TEMPS UNLESS FULL SS AND THAT IS
HIGHLY UNLIKELY.

THEREFORE...THE TEMP FCST IS PRIMARILY THE 4AM PKG AND GENERALLY
UNDERCUTTING THE 12Z GUIDANCE

POPS...UKMET STARTS SHOWERY PCPN FRI AFTN IN CT. RAISED POPS SLIGHTLY
S OF THE MA PIKE AND OVERWATER FRI AFTN. OCEAN EFFECT CLOUDS YOU SAW
TODAY MOVING SEWD WILL BE SHIFTING SWWD FRI AFTN AS FLOW ALOFT
CHANGES DUE TO DIGGING SW COMBO CROSSING MID ATLC COAST.

FRI NIGHT...WE MAY HAVE TOO MUCH SNOW SHOWER ACTIVITY AS OPPOSED TO
BEING MORE OF SPRINKLES OR .01 RW- IN LOWER ELEVATIONS OF CT/INTERIOR
SRN MASS... BUT THAT BE ADJUSTED LATER. NAM CONTINUES BALLISTIC ON
BOMBOGENESIS TWD SAT MORNING. ITS BEING ON THE SAME PAGE NOW CYCLE
AFTER CYCLE SINCE YDY MORNING. UK IS DEEPER THAN THE GFS. WE THINK
THE GFS IS A LITTLE SLOW TO CATCH UP THO THE NAM MAY BE SLIGHTLY
OVERDONE. STILL... THIS LOOKS DANGEROUS FOR VESSELS 100+ NM ESE-SE OF
ACK.

POPS WERE RAISED ABV GUIDANCE FRI NIGHT FOR MEAS E MASS
COAST....OCEAN EFFECT. OCEAN EFFECT CAN ADD UP THE AMTS. SUSBMM5 .30
NEW NAM WELL OVER .30 BUT THAT CAN WAY OVERDONE SO FOR NOW...RAN
COVERAGE FOR SCA SHOWERS. ANY SNOW WILL HAVE TO INTERIOR HIGH TERRAIN
AND FOR NOW EXPECTING TO MELT DUE TO WARM GROUND AND ALSO BL IS
MARGINAL FOR ALL SNOW IN THE INTERIOR BLO 500 ELEVATION.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODELS CONTINUE TO ADVERTISE COASTAL STORM DEVELOPMENT FRIDAY NIGHT
AND SATURDAY...BUT INSTEAD OF OCCURRING CLOSE TO THE COAST IT TAKES
PLACE EAST OF 70W. IN THAT POSITION...THE UPPER TROF AND ASSOCIATED
120 KT JET SERVE TO KICK THE STORM NORTH...BUT WIDE OF NEW ENGLAND
AND INSTEAD THREATENING NOVA SCOTIA AND NEWFOUNDLAND.

WE HAVE CONTINUED CHANCE POPS IN SOUTHERN NEW ENGLAND FRIDAY NIGHT
INTO SATURDAY. FIGURE THE UPPER TROF IS GOOD FOR AT LEAST SCATTERED
SHOWERS AS IT PASSES THROUGH. THE PRIME NUCLEATION ZONE ALOFT REMAINS
RATHER DRY DURING THE PERIOD...AND THE 1000-850 MB THICKNESSES REMAIN
BORDERLINE AT BEST FOR SNOW. THIS AUGERS POORLY FOR
PRECIPITATION...AND IF IT OCCURS IT WILL NOT BE FAVORABLE FOR SNOW.
BUT THE DEEPER LAYER IS COLD ENOUGH. A LOT OF QUESTION MARKS AND
MINUSES FOR SNOW...BUT CANT RULE OUT A PERIOD OF FLURRIES OR
SCATTERED VERY LIGHT SNOW DURING THE COLDEST PART OF THE NIGHT. SO
WILL GO WITH LOW CHANCE POPS FRIDAY NIGHT AND SATURDAY. THE BEST
CHANCE WILL BE THE CAPE AND ISLANDS WITH A LESSER CHANCE ALONG THE
MASS PIKE. WILL ALLOW FOR A CHANCE OF SNOW INLAND DURING THE
NIGHT...BUT CHANCE OF RAIN DURING THE DAY.

HIGH PRESSURE OVER LABRADOR BUILDS SOUTH SATURDAY NIGHT TIGHTENING
THE PRESSURE GRADIENT OVER SOUTHERN NEW ENGLAND. THIS SHOULD
TRANSLATE TO INCREASING WIND ESPECIALLY IN THE COASTAL PLAIN LATE
SATURDAY INTO SUNDAY.

HIGH PRESSURE DOMINATES SUN AND MON WITH FAIR WX AND CONTINUED BELOW
NORMAL TEMPERATURES. LIGHT RAIN SHOWERS POSSIBLE TUE AND/OR WED WITH
NEXT SYSTEM...ALONG WITH A WARMING TREND.

TEMPS ALOFT THIS WEEKEND SUPPORT HIGHS IN THE 40S.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
IN THE SHORTER TERM...TONIGHT THROUGH FRIDAY NIGHT...
VFR THRU FRI EVE...THEN MVFR CONDS IN SCT OCEAN EFFECT SHOWERS FOR
BOS/ORH/HYA/ACK FRI NIGHT WITH LESS CERTAINTY ON ANY QPF AND ASSTD
LOWER CIGS REMAINDER OF THE FCST AREA.

LONGER RANGE...FRIDAY NIGHT THROUGH MONDAY...VFR CONDITIONS FOR THE
VAST MAJORITY OF THIS TIME FRAME ALTHOUGH THERE COULD BE A PERIOD OF
MVFR CONDITIONS MAINLY OVER THE CAPE AND ISLANDS SATURDAY.

&&

.MARINE...
IN THE SHORTER TERM...TODAY THROUGH FRIDAY NIGHT...
A RATHER QUIET NIGHT EXPECTED OVER THE WATERS TONIGHT WITH NORTHERLY
WINDS LESS THAN 15 KNOTS AND SEAS 3 FEET OR LESS.

NORTHEAST WINDS OF 10 TO 15 KNOTS ARE EXPECTED ON FRIDAY WITH PERHAPS
SOME GUSTS NEAR 20 KNOTS LATE IN THE DAY.

FRI NIGHT...SCA CONDS DEVELOP FOR MANY OF THE WATERS...BUT ISSUING A
4TH PERIOD /SATURDAY/ GALE FOR SOME OF THE WATERS. NO DOUBLE
HEADLINES.

MWS WILL POST FOR SATURDAYS PROBABLE STRONG STORM 100 ESE OF ACK.

IN THE LONGER TERM...
STRONG LOW PRESSURE LOOKS TO DEVELOP WELL TO THE SOUTHEAST OF THE
40/70 BENCHMARK SATURDAY...THEN MOVE INTO THE CANADIAN MARITIMES BY
SUNDAY NIGHT.  CONFIDENCE IS HIGH ON SCA CONDS ALL WATERS SAT THRU
SUN...WITH A PERIOD OF GALES LIKELY...ESPECIALLY OVER THE OUTER WATERS
EAST AND SOUTH OF CAPE COD AND NANTUCKET. ACROSS ACROSS THIS SAME
AREA SEAS ARE EXPECTED TO BUILD TO 10 TO 12 FEET SATURDAY INTO SUNDAY
MORNING...THEN SUBSIDE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 6 AM EST FRIDAY FOR
     MAZ024.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/EKSTER
NEAR TERM...DRAG/RLG
SHORT TERM...DRAG/RLG
LONG TERM...WTB
AVIATION...DRAG/RLG
MARINE...DRAG/RLG
Hazardous weather outlook, Nov 8, 4:17 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EST THU NOV 8 2007

CTZ002>004-MAZ002>023-026-NHZ011-012-015-RIZ001>008-092130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
417 PM EST THU NOV 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ024-092130-
NANTUCKET MA-
417 PM EST THU NOV 8 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS THE POSSIBILITY FOR WIND ADVISORIES FOR NANTUCKET DURING
SATURDAY DUE TO THE STRONG STORM PASSING WELL EAST OF CAPE COD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-232-250-254-255-092130-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
417 PM EST THU NOV 8 2007

...GALE WARNING IN EFFECT FROM 7 AM TO 5 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

A STRONG OCEAN STORM WILL PASS WELL EAST OF CAPE COD...BUT COULD
BRING GALE FORCE WINDS TO THE COASTAL WATERS SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-233>237-092130-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
417 PM EST THU NOV 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG OCEAN STORM WILL PASS WELL EAST OF CAPE COD...BUT MAY BRING
GALE FORCE WINDS TO THE NEAR SHORE BAYS AND SOUNDS SATURDAY INTO
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 4:25 PM ESTFreeze WarningBOXNantucket12 hr

Nearby

Marine Weather Statements in Massachusetts, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.